On a curious biconditional involving the divisors of odd perfect numbers

Jose Arnaldo B. Dris
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 23, 2017, Number 4, Pages 1—13
Download full paper: PDF, 177 Kb

Details

Authors and affiliations

Jose Arnaldo B. Dris
University of the Philippines-Diliman

Abstract

We investigate the implications of a curious biconditional involving the divisors of odd perfect numbers, if Dris conjecture that qk < n holds, where qkn2 is an odd perfect number with Euler prime q. We then show that this biconditional holds unconditionally. Lastly, we prove that the inequality q < n holds unconditionally.

Keywords

  • Odd perfect number
  • Abundancy index
  • Deficiency

AMS Classification

  • 11A25

References

  1. Acquaah, P. & Konyagin, S. (2012) On prime factors of odd perfect numbers, Int. J. Number Theory, 8(6), 1537–1540.
  2. Beasley, B. D. (2013) Euler and the ongoing search for odd perfect numbers, ACMS 19th Biennial Conference Proceedings, Bethel University, May 29 to Jun. 1, 2013.
  3. Brown, P. A. (2016) A partial proof of a conjecture of Dris, preprint, http://arxiv. org/abs/1602.01591.
  4. Dagal, K. A. P. & Dris, J. A. B. (2017) The abundancy index of divisors of odd perfect numbers – Part II, preprint, https://arxiv.org/abs/1309.0906.
  5. Dris, J. A. B. (2008) Solving the Odd Perfect Number Problem: Some Old and New Approaches, M. Sc. Math thesis, De La Salle University, Manila, Philippines.
  6. Dris, J. A. B. (2012) The abundancy index of divisors of odd perfect numbers, J. Integer Seq., 15, Article 12.4.4.
  7. Dris, J. A. B. (2017) Conditions equivalent to the Descartes–Frenicle–Sorli conjecture on odd perfect numbers, Notes on Number Theory and Discrete Mathematics, 23(2), 12–20.
  8. Dris, J. A. B. (2017) New results for the Descartes–Frenicle–Sorli conjecture on odd perfect numbers, Journal for Algebra and Number Theory Academia, 6(3), 95–114.
  9. Woltman, G., & Kurowski, S. (2017) The Great Internet Mersenne Prime Search, http: //www.mersenne.org/primes/. Last viewed: August 12, 2017.
  10. Holdener, J. A. (2006) Conditions equivalent to the existence of odd perfect numbers, Math. Mag., 79 (5), 389–391.
  11. Ochem, P. & Rao, M. (2012) Odd perfect numbers are greater than 101500, Math. Comp., 81(279), 1869–1877.
  12. Sloane, N. J. A. OEIS sequence A033879 – Deficiency of n, or 2n–σ(n), http://oeis. org/A033879.
  13. Starni, P. (2017) On Dris conjecture about odd perfect numbers, preprint, https:// arxiv.org/abs/1706.02144.
  14. Sorli, R. M. (2003) Algorithms in the Study of Multiperfect and Odd Perfect Numbers, Ph. D. Thesis, University of Technology, Sydney, http://hdl.handle.net/10453/ 20034.

Related papers

Cite this paper

APA

Dris, J. A. B. (2017). On a Curious Biconditional Involving the Divisors of Odd Perfect Numbers. Notes on Number Theory and Discrete Mathematics, 23(4), 1-13.

Chicago

Dris, Jose Arnaldo B. “On a Curious Biconditional Involving the Divisors of Odd Perfect Numbers” Notes on Number Theory and Discrete Mathematics 23, no. 4 (2017): 1-13.

MLA

Dris, Jose Arnaldo B. “On a curious biconditional involving the divisors of odd perfect numbers.” Notes on Number Theory and Discrete Mathematics 23.4 (2017): 1-13. Print.

Comments are closed.